Alert archive / Indiana / Winter Storm Warnings in 2009
Winter Storm Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this winter storm warning at Jan 27, 2009, 3:20 PM EST for 5 counties in Indiana; Allen County, Putnam County, Van Wert County, Ohio. It took effect at Jan 27, 2009, 4:00 PM EST. It was in force for 21 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 27, 2009, 3:20 PM EST (20:20 UTC)
- In effect from
- Jan 27, 2009, 4:00 PM EST
- Expired
- Jan 28, 2009, 1:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Blackford County, IN, Grant County, IN, Jay County, IN, Wells County, IN, Allen County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 27, 10:06 PM EST | SNOW 2 | Marion, IN | |
| Jan 27, 10:23 PM EST | SNOW 1.3 | Van Wert, OH | |
| Jan 28, 12:29 AM EST | SNOW 1.1 | Pandora, OH | 24HR SNOWFALL TOTAL. 3 INCHES ON THE GROUND |
| Jan 28, 5:57 AM EST | SNOW 5.8 | 1 Nw Marion, IN | 6 INCHES ON THE GROUND. |
| Jan 28, 6:20 AM EST | SNOW 4.5 | Lima, OH | 4.5 INCHES OF NEW SNOWFALL OVER THE PAST 12 HOURS |
| Jan 28, 9:03 AM EST | SNOW 6.5 | Marion, IN | 6.5 INCHES AS OF 900A |
| Jan 28, 9:24 AM EST | SNOW 6.5 | Convoy, OH | 6.5 INCHES NEW SNOW SO FAR |
| Jan 28, 9:24 AM EST | SNOW 7.5 | Van Wert, OH | 7.5 INCHES STORM TOTAL SO FAR |
| Jan 28, 10:30 AM EST | SNOW 8 | Spencerville, OH | STORM TOTAL 8 INCHES SO FAR |
| Jan 28, 11:51 AM EST | SNOW 8 | 1 Wsw Berne, IN | 8 INCHES OF SNOW IN PAST 30 HOURS. 0.62 INCHES WATER EQUIVELANT. |
| Jan 28, 12:41 PM EST | SNOW 7.8 | Van Wert, OH | STORM TOTAL 7.8 INCHES OF SNOW. LIQUID EQUIVALENT 0.74 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIWX 272020 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EST TUE JAN 27 2009 .DEEPENING LOW PRESSURE WILL TRACK ALONG THE OHIO RIVER TONIGHT AND EARLY WEDNESDAY...BRINGING A SWATH OF MODERATE TO LOCALLY HEAVY SNOWFALL WITH IT. AMOUNTS WILL TAPER OFF QUICKLY AS YOU MOVE NORTH AND WEST WITH ACCUMULATIONS RANGING FROM 3 TO 5 INCHES IN THE WARSAW...MONTICELLO AND DEFIANCE AREAS TO AS MUCH AS 4 TO 8 INCHES TOWARDS LIMA AND MARION. INZ026-027-032>034-OHZ016-024-025-280430- /O.UPG.KIWX.WW.Y.0005.090127T2100Z-090128T1800Z/ /O.NEW.KIWX.WS.W.0003.090127T2100Z-090128T1800Z/ WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 320 PM EST TUE JAN 27 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 PM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE TO EXPAND AND INTENSIFY ACROSS THE WARNING AREA INTO THIS EVENING. THE SNOW MAY BE HEAVY AT TIMES FROM MID EVENING INTO THE OVERNIGHT HOURS. BY WEDNESDAY MORNING...MANY LOCATIONS WILL SEE 4 TO 6 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE WEDNESDAY MORNING BEFORE THE SNOW QUICKLY TAPERS OFF. THIS WILL BRING STORM TOTALS TO 5 TO LOCALLY AS MUCH AS 8 INCHES. AT THIS TIME IT APPEARS THE HEAVIEST AMOUNTS WILL BE ALONG A MARION TO LIMA OHIO LINE. && A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ008-009-015>018-020-022>025-OHZ001-002-004-005-015-280430- /O.EXT.KIWX.WW.Y.0005.090127T2100Z-090128T1800Z/ NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP 320 PM EST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY. SNOW WILL CONITNUE TO DEVELOP AND INTENSIFY INTO TONIGHT. SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED THROUGH WEDNESDAY MORNING WITH ANOTHER INCH OR SO OF SNOW WEDNESDAY MORNING. && A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS43 KIWX 280315 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 PM EST TUE JAN 27 2009 .A LOW PRESSURE SYSTEM OVER THE TENNESSEE VALLEY WILL TRACK NORTHEASTWARD INTO WESTERN PENNSYLVANIA BY NOON ON WEDNESDAY. THIS SYSTEM WILL BRING ACCUMULATING SNOW TO MUCH OF NORTHERN INDIANA AND NORTHWEST OHIO TONIGHT INTO WEDNESDAY MORNING...WITH THE BULK OF THE SNOW FORECAST TO FALL DURING THE OVERNIGHT HOURS TONIGHT. AMOUNTS WILL TAPER OFF QUICKLY AS YOU MOVE NORTH AND WEST WITH TOTAL SNOW ACCUMULATIONS RANGING FROM 3 TO 5 INCHES IN THE WARSAW... MONTICELLO AND DEFIANCE AREAS TO AS MUCH AS 5 TO 8 INCHES TOWARDS LIMA AND MARION. INZ026-027-032>034-OHZ016-024-025-281115- /O.CON.KIWX.WS.W.0003.000000T0000Z-090128T1800Z/ WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1015 PM EST TUE JAN 27 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. SNOW...MODERATE TO HEAVY AT TIMES DURING THE OVERNIGHT HOURS...WILL CONTINUE THROUGH WEDNESDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED...WITH THE HEAVIEST AMOUNTS LIKELY ALONG A MARION TO LIMA LINE. THE SNOW WILL TAPER OFF TO FLURRIES AND LIGHT SNOW SHOWERS BY NOON ON WEDNESDAY. && A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ008-009-015>018-020-022>025-OHZ001-002-004-005-015-281115- /O.CON.KIWX.WW.Y.0005.000000T0000Z-090128T1800Z/ NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP 1015 PM EST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE MID MORNING HOURS ON WEDNESDAY...WITH TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED. THE GREATEST SNOW AMOUNTS ARE LIKELY ALONG A WABASH...FORT WAYNE...DEFIANCE LINE. THE SNOW WILL TAPER OFF TO FLURRIES AND LIGHT SNOW SHOWERS BY NOON ON WEDNESDAY. && A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIWX 280902 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 AM EST WED JAN 28 2009 .A LOW PRESSURE SYSTEM CENTERED OVER KENTUCKY THIS MORNING WILL MOVE NORTHEAST TO NEW ENGLAND BY THIS EVENING. WIDESPREAD SNOW OVER THE AREA THIS MORNING WILL TAPER OFF TO SCATTERED SNOW SHOWERS BY AFTERNOON. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES ALONG A MONTICELLO TO WAUSEON LINE...INCREASING TO 5 TO 7 INCHES TOWARDS LIMA AND PORTLAND. INZ026-027-032>034-OHZ016-024-025-281715- /O.CON.KIWX.WS.W.0003.000000T0000Z-090128T1800Z/ WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 402 AM EST WED JAN 28 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SNOW IS EXPECTED TO TAPER OFF TO SCATTERED SNOW SHOWERS BY MIDDAY. TOTAL SNOWFALL ACCUMULATIONS FROM THIS STORM ARE EXPECTED TO BE 5 TO 7 INCHES...WITH THE HEAVIEST AMOUNTS ALONG A PORTLAND TO LIMA LINE. && A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ008-009-015>018-020-022>025-OHZ001-002-004-005-015-281715- /O.CON.KIWX.WW.Y.0005.000000T0000Z-090128T1800Z/ NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP 402 AM EST WED JAN 28 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS BY MIDDAY. TOTAL SNOW ACCUMULATIONS FROM THIS STORM ARE EXPECTED TO BE 3 TO 5 INCHES... WITH THE HIGHEST AMOUNTS ALONG A PERU...TO FORT WAYNE... TO DEFIANCE LINE. && A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIWX 281142 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 642 AM EST WED JAN 28 2009 .A LOW PRESSURE SYSTEM CENTERED OVER EASTERN KENTUCKY THIS MORNING WILL MOVE NORTHEAST TO NEW ENGLAND BY THIS EVENING. WIDESPREAD SNOW OVER THE AREA THIS MORNING WILL TAPER OFF TO SCATTERED SNOW SHOWERS BY AFTERNOON. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 7 INCHES ALONG A MONTICELLO TO WAUSEON LINE... INCREASING TO UP TO 8 INCHES TOWARDS LIMA AND PORTLAND. INZ026-027-032>034-OHZ016-024-025-281800- /O.CON.KIWX.WS.W.0003.000000T0000Z-090128T1800Z/ WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 642 AM EST WED JAN 28 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SNOW WILL CONTINUE THIS MORNING...BUT TAPER OFF TO SCATTERED SNOW SHOWERS BY AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS FROM THIS STORM ARE EXPECTED TO BE UP TO 8 INCHES...WITH THE HEAVIEST AMOUNTS ALONG A PORTLAND TO LIMA LINE. && A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ008-009-015>018-020-022>025-OHZ001-002-004-005-015-281800- /O.CON.KIWX.WW.Y.0005.000000T0000Z-090128T1800Z/ NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP 642 AM EST WED JAN 28 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS BY MIDDAY. TOTAL SNOW ACCUMULATIONS FROM THIS STORM ARE EXPECTED TO BE 3 TO 7 INCHES... WITH THE HIGHEST AMOUNTS ALONG A PERU...TO FORT WAYNE... TO DEFIANCE LINE. && A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIWX 281746 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1246 PM EST WED JAN 28 2009 INZ026-027-032>034-OHZ016-024-025-281900- /O.EXP.KIWX.WS.W.0003.000000T0000Z-090128T1800Z/ WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1246 PM EST WED JAN 28 2009 ...WINTER STORM WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON. THE ACCUMULATING SNOWS HAVE MOVED EAST OF THE WARNING AREA WITH ONLY A FEW FLURRIES EXPECTED THROUGH MID AFTERNOON. AS A RESULT THE WARNING WILL BE ALLOWED TO EXPIRE. $$ INZ008-009-015>018-020-022>025-OHZ001-002-004-005-015-281900- /O.EXP.KIWX.WW.Y.0005.000000T0000Z-090128T1800Z/ NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP 1246 PM EST WED JAN 28 2009 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. ACCUMULATING SNOW HAS ENDED ACROSS THE AREA SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 12:32 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 27, 12:32 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 PM EST TUE JAN 27 2009
.UPDATE...
GRID UPDATE WENT OUT JUST TRIMMING DOWN TOTAL AMOUNTS FOR THE
EVENT. WHILE MODELS NOW ALL ONBOARD WITH QPF OF 0.75 OR SO...THINK
THEY COULD BE POTENTIALLY OVERDONE. NEW HPC PRELIM GRAPHICS COMING
IN NOW WITH AROUND 6 INCHES IN FAR SE WHICH SEEM REASONABLE. WOULD
NOT BE SURPRISED TO SEE SOMEONE COME IN WITH AN 8 INCH AMOUNT BUT
AT THIS TIME THINK THAT WILL BE IN THE MINORITY. WILL CONTINUE TO
MONITOR TRENDS BUT JUST LIKE SOUTHERN OFFICES WILL HOLD WITH
CURRENT HEADLINES AND SEE HOW THINGS DEVELOP OVER NEXT COUPLE OF HOURS.
&&
.AVIATION...
18Z TAFS.
TAFS STATUS QUO AT THIS POINT WITH LIGHT SNOW STILL EXPECTED TO
BEGIN TO DEVELOP LATER THIS AFTERNOON AND EXPAND TONIGHT. STILL
SOME FINE TUNING MAY NEED TO BE DONE AS THIS SYSTEM EVOLVES BUT
FOR NOW TAFS IN DECENT SHAPE.
&&
.PREV DISCUSSION... /ISSUED 422 AM EST TUE JAN 27 2009/
SHORT TERM...THROUGH WED NIGHT
AS ELUDED TO YDA...COMPLEX SW TROUGH OVR THE SWRN US EJECTING OUT
SLOWER AND CERTAINLY BORNE OUT W/00Z MODEL SOLUTIONS...ESP ECMWF
WHICH CONTS ITS PREVALENT NW LEFT OF TRACK TREND AND NOW
COMPLIMENTED W/A RATHER DRAMATIC SHIFT OF GEM ENSEMBLES NWWD. IN
ADDN...NEARLY HALF OF GFS ENSEMBLES NOW LEFT COMPARED TO LAST NIGHT.
THUS IT SEEMS PRUDENT TO COMPROMISE FURTHER TWD THIS SOLUTION YET
UNCERTAINTY REMAINS HIGH ESP IN CONTEXT OF STRENGTHENING/NW TREND
WHICH MAY HAVE YET NOT RESOLVED ITSELF FULLY OR IT MAY BE POSSIBLE
OP ECMWF HAS SWUNG TOO FAR NWWD. IN THE LEAST...SIG ADJUSTMENTS
REQUIRED SE HALF TONIGHT-WED MORNING FOREMOST OF WHICH WILL BE THE
ISSUANCE OF A HIGH END SNOW ADVISORY. POTENTIAL SNOW AMOUNTS
ALONG/SOUTHEAST OF A LOGANSPORT-DEFIANCE LINE COULD MAKE AN ARGUMENT
FOR A WARNING YET AFOREMENTIONED UNCERTAINTY SUGGESTS OTHERWISE ESP
IF NW SHIFT IS NOT YET DONE.
FOR TDA...TIGHT MID LVL THERMAL TROUGH READILY APPARENT IN COMPOSITE
RADAR IMAGERY W/INCREASING RTNS NOTED ALG A KBMI-KAOH LINE
W/SATURATION NOW AS FAR NORTH AS KMIE IN ASSOCN/W BROADENING LL WAA
DOWNSTREAM OF SW CONUS SW TROUGH. XPC A PD OF LIGHT SNOW WILL DVLP
FAR SOUTH THROUGH DAYBREAK BFR DIMINISHING BY MID MORNING AS
ISENTROPIC LIFT BREAKS DOWN TEMPORARILY SOUTH OF DEPARTING UPR JET
STREAK OVR THE ERN LAKES. RENEWED DVLPMNT ENSUES THIS AFTN AS
SECONDARY JETLET EJECTS OUT OF THE SRN PLAINS AND DENOTED WITHIN
EXPANDING PCPN SHIELD OVR NW TX AND WHICH FITS WELL W/CURRENT LT
AFTN POP GRADIENT.
TONIGHT...UPR JET SHIFTS NWD IN RESPONSE TO EJECTING SW LOW AND
ABUNDANT DOWNSTREAM HGT FALLS. DEGREE OF MID LVL HGT AMPLIFICATION
INVOF OF 200M HFC OPENS THE DOOR FOR A MORE SIG NWD MSTR SURGE
OVERTOP ARCTIC DOME. THIS POSES A DILEMMA IN TERMS OF SWR W/A 15:
RATIO SUITED BEST AND W/CONSENSUS QPF SUGGESTS A PD OF MOD-HVY SNOW
LIKELY ACRS MUCH OF THE IN/OH CWA TONIGHT. W/THIS TIMING IN
MIND...PLENTY OF TIME YET TO UPGRADE LTR TDA AS NEEDED W/12Z OUTPUT
HOPEFULLY NARROWING ON TRACK OF SFC CYCLONE. INTERESTINGLY NEW 06Z
NAM/WRF NOW TAKES SFC LOW INTO SERN OH WED AM.
WED...MADE SIG ADJUSTMENT TO ACCOUNT FOR A SLWR SYS THROUGH THE
MORNING AND PROBABLY NOT ENOUGH CONSIDERING THE SHARPENING TREND
W/00Z SOLUTIONS AS A WHOLE...WHICH ALSO SUGGESTS EXPANSION OF POPS
INTO WED AFTN MAY BE NEEDED. IN COLLABORATION W/NEIGHBORS...WILL RUN
THE ADVISORY UNTIL NOON FOR NOW. REMAINDER...ESP TEMPS ON TRACK
W/FEW CHGS.
LONG TERM...
THURSDAY THROUGH MONDAY...AN UPPER LEVEL TROF WILL DROP SOUTHEAST
INTO THE REGION THURSDAY...ACCOMPANIED BY ANOTHER SURGE OF ARCTIC
AIR. THE GFS IS A LITTLE FASTER THAN THE ECMWF...BUT OTHERWISE ARE
IN AGREEMENT WITH EACH OTHER REGARDING THE TIMING AND STRENGTH OF
THIS SYSTEM. LIMITED MOISTURE AND DYNAMICS SHOULD KEEP SNOW
AMOUNTS ON THE LIGHT SIDE. THE LAKE EFFECT SNOW WINDOW WILL ALSO
BE LIMITED AS WINDS BACK FRIDAY NIGHT AHEAD OF ANOTHER APPROACHING
TROF. THE GFS MEAN ENSEMBLE MEX HAS TRENDED TEMPS DOWN FRIDAY FOR
DAYS...WITH THE LATEST OPERATIONAL MEX MOS HIGH OF 20 AT FWA. IN
LIGHT OF THIS...HAVE TRENDED TEMPS DOWN FRIDAY...BUT BELIEVE HIGHS
MAY REMAIN IN THE TEENS GIVEN ANTICIPATED SNOW COVER AND THE
RECENT GFS WARM BIAS IN THIS PATTERN OF RETREATING ARCTIC
AIRMASSES. IT LOOKS LIKE THE MEX HIGHS ARE TOO WARM SATURDAY GIVEN
LIMITED AIRMASS MODIFICATION. TIMING DIFFERENCES BETWEEN THE ECMWF
AND GFS BECOME MORE PRONOUNCED BY SUNDAY. THE GFS ENSEMBLE SPREAD
IS ALSO MUCH LARGER WITH THIS SYSTEM...SO HESITANT TO MAKE ANY
CHANGES WITH THIS SYSTEM. OVERALL...OTHER THAN A BRIEF MODERATION
SATURDAY... TEMPERATURES WILL REMAIN COLD WITH REINFORCING SURGES
OF ARCTIC AIR. SNOWFALL AMOUNTS SHOULD REMAIN LIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY FOR INZ026-027-032>034.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR INZ008-009-015>018-020-022>025.
MI...NONE.
OH...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY FOR OHZ016-024-025.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR OHZ001-002-004-005-015.
LM...NONE.
&&
SHORT TERM...HOLSTEN
LONG TERM...SKIPPER
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, Jan 27, 3:12 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 312 PM EST TUE JAN 27 2009 INZ008-009-015>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-282015- NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 312 PM EST TUE JAN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL INCREASE IN INTENSITY THIS EVENING...WITH HEAVY SNOW POSSIBLE AT TIMES OVERNIGHT. SNOW ACCUMULATIONS BY MORNING WILL RANGE FROM 4 TO 7 INCHES...WITH THE HIGHEST AMOUNTS FROM MARION TO LIMA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL TAPER OFF BY NOON WEDNESDAY WITH TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES. THE HIGHEST AMOUNTS WILL BE FROM MARION TO LIMA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>007-012>014-MIZ077>081-282015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-STARKE-PULASKI- MARSHALL-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE 312 PM EST TUE JAN 27 2009 /212 PM CST TUE JAN 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW IS LIKELY TONIGHT WITH SNOW ACCUMULATIONS OF 1 TO 4 INCHES ACROSS FAR SOUTHWEST LOWER MICHIGAN INTO EXTREME NORTHERN INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL DIMINISH EARLY WEDNESDAY WITH LITTLE ADDITIONAL ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-282015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 312 PM EST TUE JAN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:10 AM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Fulton and 9 more | 33 hr |
Nearby
Winter Storm Warnings in Indiana, 2009Winter Storm Warnings in Ohio, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.